When you misuse heroin you have the potential to overdose, which leads to a wide range of symptoms. Heroin overdose symptoms are not always easy to identify. As such, an individual may go through an overdose episode and receive no medical care. This can lead to terminal health issues or fatality. Get help at a heroin addiction treatment program in UT today.
Therefore, it is important to identify symptoms of heroin overdose so that you can seek or provide medical care right away. In addition, anyone suffering from heroin addiction needs to get professional help at a heroin addiction treatment center. With the right treatment, a person suffering from addiction can recover and stop using the drug for good.
Heroin Overdose Symptoms
If you believe that you have overdosed on heroin, then you need to act fast. The longer you allow the overdose to take its course, the more harm it can cause to your body. Some of the most common heroin overdose symptoms include:
- Racing heartbeat or high blood pressure
- Nausea and vomiting
- Anxiety, stress, hallucination, or severe depression
- Sweating or chills – sudden changes in temperature
- Disorientation or confusion
- Poor motor skills or slurred speech
There are numerous other symptoms of an overdose. Therefore, it is always better to be safe than sorry. If you sense an overdose, then seek medical attention immediately.
Diagnosing a Heroin Overdose
A medical specialist may identify a medical condition based on symptoms of a heroin overdose. If you are conscious, then you can tell the doctor what you took and what is going on in your body. If you are not conscious, then diagnosing the problem may be a bit more difficult.
Different drugs affect your body in different ways and on different levels. Therefore, your physician may have to run a series of tests to determine exactly what is going on. Most tests include blood tests or urine tests.
Medical Treatment for Heroin Overdose
Just like a diagnosis, treatment for heroin overdose symptoms depends on the drug you took and the extent of the physical or psychological damage it caused. If you are not showing any symptoms, then a doctor may wait to see what type of symptoms arise. Or, they may run some tests.
Most doctors want to know what drugs you took, how much, when you took them, and if you took them with another drug or while drinking. Once they get the most important information, they may try to induce vomiting as a first step.
Long-Term Treatment for Heroin Addiction
If you have been using heroin for a while, have potentially identified heroin overdose symptoms while using, or just can’t seem to stop using, help is available at Recovery Ways. We provide a wide range of treatments such as detox, rehab, and ongoing aftercare. Our treatment is designed to help you with your addiction and address any mental health issues you may be suffering from. If you need help with your addiction, then we can help. Call us at 888.986.7848 to find out more about your treatment options. We are here to help you get on the road to recovery.